What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jan 3, 6:42 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 3, 6:42 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
642 AM EST Mon Jan 3 2022
.SYNOPSIS...
A strong low pressure system will impact the region today. Cold
high pressure will build over the area tonight through mid week.
A cold front will approach the area late week.
&&
.NEAR TERM /TODAY/...
As of 645 AM Mon...Tornado Watch now in effect for portions of
ENC through 11 AM. Latest analysis shows 998 mb low pressure
lifting into southern NC this morning with associated warm front
lifting through SE NC, while aloft the negatively tiled upper
trough pivots into the Carolinas. The low will continue to
strengthen along the front lifting through ENC this morning and
offshore this afternoon. Main concern this morning is the
potential for severe weather. SPC continues to outlook the
southern half of the area in a slight risk, with Tornado Watch
now in effect. Line of showers and thunderstorms lifting into SE
NC, currently extending from Southern Pines down towards Myrtle
Beach, will be the area to watch very closely over the next few
hours. This line is moving ENE very quickly and should be
through the forecast area by late morning. Damage has already
been reported with this line down across SC, with wind gusts
around 60 mph and trees down. Instability will remain modest,
though strong shear, sfc dewpoints surging into the mid 60s to
70 deg and favorable wind profiles support potential for a few
rotating supercells. Instability and helicity increase
significantly right along the coast around sunrise this morning,
and damaging winds, isolated tornados and waterspouts will be
possible. HREF and other CAMs show STP values maxing out around
8 along the southern coast.
Late morning and early afternoon, the low will begin to move
offshore, pushing the strong cold front through the region that
will shut off our severe weather risks behind it, though light
stratiform rain will persist across the CWA through the early
afternoon hours before precip begins to end late aftn/evening.
SW winds this morning, becoming northerly behind the front
ushering in strong CAA. Strong winds today, strongest along the
coast. High Wind Warnings (gusts 55-60 mph) continue for the
Outer Banks with Wind Advisories (gusts 45-50 mph) elsewhere.
A non-diurnal temp curve today with high temps occuring this
morning before crashing with the onset of strong CAA behind the
front late morning and afternoon. Southern coastal sites in the
warm sector this morning can expect AM high in the low to mid
60s while the northern half of the FA will only be in the 50s.
By the afternoon, inland locations will drop into the upper 30s
to low 40s and continue to crater into the evening.
An hour or two of light snow or sleet mixing in as the precip
ends this afternoon along and north of US Hwy 264 is possible
as temps drop rapidly aloft. Warm ground will preclude any
accumulation, with no significant impacts expected.
Minor to locally moderate coastal flooding expected, along with
rough surf and potential for minor erosion and overwash. For
additional information see section below.
&&
.SHORT TERM /TONIGHT/...
As of 3 AM Mon...Low will continue to push offshore this
evening as high pressure builds in from the west. Skies will
quickly clear from west to east this evening with winds grad
diminishing. Coldest temps we have seen in quite awhile
overnight. Lows falling into the low/mid 20s inland and low/mid
30s for the beaches.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 215 AM Mon...High pressure builds in Tuesday. Another
cold front approaches the region by the end of the work week.
Tuesday and Wednesday...High pressure builds into the area Tuesday
with a significantly colder airmass building into the area with
temps finally falling below normal. Highs on Tuesday have dropped a
few degrees with mid 40s to upper 40s inland and low 50s along the
coast. The high moves off the Mid- Atlantic coast as a coastal
trough develops, which could bring a few showers across eastern
portions of the FA Wednesday. Coastal trough will bring strong Srly
winds across the eastern half of the CWA, setting up a decent temp
gradient across the FA. Aftn highs west of HWY 17 will be in the mid
to upper 50s with areas east reaching the mid 60s.
Thursday and Friday...Another trough drips across the Midwest on
Thu, advancing a cold front closer to the East Coast that will
arrive Thu night into Friday. Current model trends suggest a drier
solution for inland portions of eastern NC as the front will get
wrung out after passing through the Appalachians while baroclinic
forcing shifts towards forming a weak coastal disturbance offshore.
Showers remain possible across the area with the best chance now
along the coast. Cold front moves through Friday with cold high
pressure building in quick , dropping temps into the 40s during the
afternoon and down to the mid 20s for overnight lows.
Saturday and Sunday...High pressure moves overhead Saturday with
aftn highs in the mid 40s to mid 50s before beginning to move
offshore Saturday night and into Sunday. Return flow will help warm
temps up into the 60s on Sunday ahead of another cold front
approaching late aftn/night. Global models disagree with timing
and evolution of the front at this time.
&&
.AVIATION /11Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through tonight/...
As of 645 AM Mon...Pred sub-VFR conditions likely through much
of the period. Line of strong to severe thunderstorms will move
through the terminals this morning, likely between 12-15z.
Strong winds and isolated tornadoes possible, with best chances
of svr at EWN and OAJ. Strong low pressure will move overhead
later this morning will bring higher confidence IFR mainly
inland (ISO and PGV) later this morning through midday before
clearing begins as the low departs. Additionally, snow flurries
or sleet are possible this afternoon as the precip is wrapping
up at PGV. Gusty SW winds develop early this morning, quickly
becoming NW, then N, as a very strong cold front and embedded
low pressure cross the area. Gusts 30-40 kt expected today.
Additionally, stronger convection is possible this morning,
which could bring strong and erratic wind gusts to EWN and OAJ.
VFR returns this evening with skies clearing quickly from west
to east. Northerly wind gusts will grad diminish this evening.
LONG TERM /Tuesday through Friday/...
As of 215 AM Mon...High pressure settles overhead Tuesday for a
quiet day before moving offshore Wednesday. Another cold front
approaches the region Thursday night into Friday.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 645 AM Mon...**Very dangerous conditions expected across
the waters today and tonight**
**Tornado Watch in effect through 11 AM for the coastal waters
and Pamlico Sound**
Latest obs show southerly winds beginning to ramp up across the
southern waters as the warm front lifts northward, with seas
2-4 ft north of Hatteras and 5-8 ft south. Conditions will
quickly deteriorate this morning with Storm Force and Gale Force
winds developing. Strong cold front will push into the waters
this morning, while strong low pressure moves along the front,
strengthening as it pushes offshore this afternoon. Strong SW
30-40 kt develop over the southern waters this morning with
strong N winds 30-40 kt gusting 45-55 kt this afternoon. N winds
diminish to 20-25 kt overnight as low pushes further offshore.
Seas will peak at 10-15 ft today subsiding to 5-10 ft overnight.
Upgraded southern waters to a Storm Force Wind Warning with
very strong SW winds developing this morning. Storm Force
Warnings continue for the rest of the coastal waters and Pamlico
Sound, with Gale Warnings for the Albemarle/Croatan/Roanoke
Sounds and the Alligator/Neuse/Pamlico/Pungo Rvrs. A few strong
to severe thunderstorms are possible this morning, with
potential for very strong winds and waterspouts. Svr threat
expected through 11 AM.
LONG TERM /Tuesday through Friday/...
As of 215 AM Mon...High pressure will move overhead Tuesday,
helping drop winds and seas through the day. NE winds will be
much calmer around 10 kts. Northern and central waters likely
will see seas 5-7 ft in the morning drop to 4-6 ft Tue night
with southern waters remaining around 2-5 ft. Winds pick up
slightly Wed as a coastal trough brings Srly flow over the
waters with winds 10-15 kts with gusts around 20 kts in the
aftn. Seas across the central waters linger around 4-6 ft with
3-5 ft elsewhere. High pressure returns Thursday with favorable
marine conditions. Light NW flow 5-10 kts turns NErly during
the day with seas 2-4 ft. Conditions rapidly deteriorate once
again Thursday night into Friday, however, as another cold front
approaches the region. SW flow quickly jumps up to 25-30kt
gusts Thu night and Friday morning with seas surging to 5-8 ft.
Winds will turn NWrly behind the front and remain gusty up to 25
kts through Fri night. Seas will eventually drop off late to 3-5
ft.
&&
.TIDES/COASTAL FLOODING...
As of 3 AM Mon...Elevated tide levels and strong SW winds early
this morning, becoming strong N winds by late morning will
bring minor to moderate soundside flooding to the Outer Banks
and Downeast Carteret County. Expect low lying portions of Hwy
12 and other adjacent roads to be inundated with water from the
Pamlico Sound, and possibly impassible at times late this
afternoon and evening. Additionally, elevated tidal levels will
result in minor inundation of very low lying areas inside inlets
including around Morehead City, Beaufort, Swansboro, and North
Topsail Beach - with this mornings high tide. Coastal Advisories
continue for the coast from Duck to Surf City.
On the beaches north of Cape Hatteras, rough surf will develop
through the day, with minor overwash of very vulnerable dune
areas possible. Will issue High Surf Advisories for the beaches
from Ocracoke Island down to N Topsail Beach for rough surf and
potential for minor beach erosion.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 4 PM EST this afternoon for NCZ195-
199.
Coastal Flood Advisory until 1 PM EST this afternoon for
NCZ195-199.
Wind Advisory until 4 PM EST this afternoon for NCZ029-044>047-
079>081-090>092-094-193>195-198-199.
High Surf Advisory until 9 PM EST this evening for NCZ196-204.
Coastal Flood Advisory until 10 AM EST Tuesday for NCZ196-
203>205.
Wind Advisory until 10 PM EST this evening for NCZ196.
High Wind Warning until 10 PM EST this evening for NCZ203>205.
High Surf Advisory until 10 AM EST Tuesday for NCZ203-205.
MARINE...Gale Warning until 7 PM EST this evening for AMZ136-137.
Storm Warning until 10 PM EST this evening for AMZ135-150-152-
154-156.
Gale Warning until 9 PM EST this evening for AMZ131-230-231.
Storm Warning until 7 PM EST this evening for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...ML
AVIATION...CQD/ML
MARINE...CQD/ML
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jan 3, 6:11 AM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
611 AM EST Mon Jan 3 2022
NCZ029-044-045-079-091-041115-
Martin-Pitt-Washington-Greene-Lenoir-
611 AM EST Mon Jan 3 2022
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ080-090-094-193-041115-
Beaufort-Duplin-Pamlico-Northern Craven-
611 AM EST Mon Jan 3 2022
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ203-205-041115-
Northern Outer Banks-Hatteras Island-
611 AM EST Mon Jan 3 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Coastal Flood Advisory.
High Wind Warning.
High Surf Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ204-041115-
Ocracoke Island-
611 AM EST Mon Jan 3 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Coastal Flood Advisory.
High Wind Warning.
High Surf Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ047-081-041115-
Mainland Dare-Mainland Hyde-
611 AM EST Mon Jan 3 2022
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning. Minor water level rises will be possible for areas adjacent
to the southern Alligator River today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ046-041115-
Tyrrell-
611 AM EST Mon Jan 3 2022
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning. Minor water level rises will be possible for areas adjacent
to the southern Alligator River today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ092-194-198-041115-
Jones-Southern Craven-Inland Onslow-
611 AM EST Mon Jan 3 2022
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. Isolated strong to severe thunderstorms with
damaging wind gusts and isolated tornadoes will be possible this
morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ195-199-041115-
West Carteret-Coastal Onslow-
611 AM EST Mon Jan 3 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Coastal Flood Advisory.
High Surf Advisory.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. A few strong to severe thunderstorms with damaging
wind gusts and isolated tornadoes will be possible this morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ196-041115-
East Carteret-
611 AM EST Mon Jan 3 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...TORNADO WATCH 12 IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Coastal Flood Advisory.
High Surf Advisory.
Wind Advisory.
Locally heavy rain this morning could lead to localized flooding of
low lying areas. A few strong to severe thunderstorms with damaging
wind gusts and isolated tornadoes will be possible this morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 3, 2:55 AM EST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
255 AM EST Mon Jan 3 2022
NCZ092-094-193-194-030830-
Jones NC-Northern Craven NC-Pamlico NC-Southern Craven NC-
255 AM EST Mon Jan 3 2022
...A strong thunderstorm will impact portions of central Jones,
central Craven and west central Pamlico Counties through 330 AM
EST...
At 254 AM EST, Doppler radar was tracking a strong thunderstorm near
Phillips Crossroads, or 15 miles north of Half Moon, moving northeast
at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Bern, Trent Woods, River Bend, Askins, Jasper, Tuscarora, Rhems,
Olympia, Ernul, Coastal Carolina Regional Airport, Bridgeton,
Pollocksville and Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3494 7741 3508 7744 3534 7708 3512 7691
TIME...MOT...LOC 0754Z 237DEG 33KT 3504 7738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
michael.leeSpecial weather statement, Jan 3, 3:08 AM EST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
308 AM EST Mon Jan 3 2022
NCZ092-094-194-195-198-199-030845-
Coastal Onslow NC-West Carteret NC-Jones NC-Inland Onslow NC-
Pamlico NC-Southern Craven NC-
308 AM EST Mon Jan 3 2022
...Strong thunderstorms will impact portions of southeastern Jones,
southeastern Craven, eastern Onslow, southwestern Carteret and
southwestern Pamlico Counties through 345 AM EST...
At 308 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kellum to near Onslow Beach. Movement was
east at 50 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, New Bern, Havelock, Morehead City, Newport, Pumpkin
Center, Piney Green, Camp Lejeune Center, James City, Stella,
Swansboro, Hubert, Cape Carteret, Pine Knoll Shores, Maysville,
Silverdale, Kellum, Midway Park, Belgrade and Broad Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3444 7739 3492 7743 3515 7681 3455 7675
3453 7696 3447 7708 3444 7722
TIME...MOT...LOC 0808Z 248DEG 42KT 3488 7738 3451 7733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
michael.leeSpecial weather statement, Jan 3, 3:44 AM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
344 AM EST Mon Jan 3 2022
NCZ080-081-094-193>196-030915-
West Carteret NC-Beaufort NC-Mainland Hyde NC-Northern Craven NC-
East Carteret NC-Pamlico NC-Southern Craven NC-
344 AM EST Mon Jan 3 2022
...Strong thunderstorms will impact portions of eastern Craven,
northwestern Hyde, southeastern Beaufort, central Carteret and
Pamlico Counties through 415 AM EST...
At 343 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blounts Creek to Neuse Forest to Bogue
Inlet Pier. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Bern, Havelock, Morehead City, Newport, James City, South River,
Cape Carteret, North River, Belhaven, Ransomville, Merrimon, Pine
Knoll Shores, Harlowe, Blounts Creek, Pamlico Beach, Lowland, Cayton,
Florence, Broad Creek and Janeiro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3459 7708 3491 7702 3537 7702 3569 7652
3516 7652 3467 7664
TIME...MOT...LOC 0843Z 238DEG 34KT 3534 7696 3495 7696 3466 7702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
michael.leeSpecial weather statement, Jan 3, 4:15 AM EST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
415 AM EST Mon Jan 3 2022
NCZ194>196-030945-
West Carteret NC-East Carteret NC-Southern Craven NC-
415 AM EST Mon Jan 3 2022
...Strong thunderstorms will impact portions of southeastern Craven
and central Carteret Counties through 445 AM EST...
At 415 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Merrimon to near Harlowe to near Pine
Knoll Shores. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morehead City, Harkers Island, South River, North River, Merrimon,
Marshallberg, Davis, Straits, Smyrna, Harlowe, Otway, Williston,
Great Neck, Open Grounds Farm, Stacy, Bettie, Michael J Smith
Airport, Oceana Pier, Rachel Carson Estuarine Reserve and Fort Macon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 7683 3482 7675 3498 7672 3521 7633
3504 7633 3470 7647
TIME...MOT...LOC 0915Z 235DEG 38KT 3500 7667 3487 7668 3469 7678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
michael.lee